Medical questions & health advice by board certified doctors
"Can a flu shot make a woman's period late?"
I got the flu shot last week and now my period is five days late. Can a flu shot make a woman's period late?
The flu shot, as you know, is an important vaccination that is offered each year in the fall and winter. Its purpose is to reduce the risk of contracting or spreading the flu virus. The vaccine has been demonstrated to be effective at reducing also the severity of the flu when it is contracted by the person who has been vaccinated. Fortunately, the flu vaccine is very safe and it has very few side effects. Sometimes, there is some pain at the site of injection for a day or two. Additionally, some people may feel a little 'under the weather' with some mild aches and pains for a couple of days after the shot. Also, since the vaccine is produced in eggs, it cannot be given to those who are allergic to eggs. However, besides these side effects, there is very little that the flu vaccine can cause. For example, there is no association between getting the flu shot and having your period come late. Therefore, if your period does not come, you will need to see your primary care doctor or your OB GYN doctor, who can perform and examination and help you figure out why your period is late.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.